Home English Sign in or join HDYO Kids Teens Young adults Parents JHD Friends Professionals News About Us Videos Books HD Research Fundraising Events Ask a Question Creative Expression Local Support HDYO Youth Service Links Contact Us Terms Privacy Language Sitemap Donate Store

Is it normal for the movements to stop at a certain point in HD?

May 17, 2013

Huntington's Disease Youth Organization

HDYO has more information about HD available for young people, parents and professionals on our site:

www.hdyo.org

Is it normal for the movements to stop at a certain point in HD?

Q. My mom has HD and I was wondering is it normal for the movements to stop at a certain point because i noticed she doesnt move as much anymore but has kind of lost touch with reality a little bit so whats happening what does that mean?

Kort, Teen, USA

A. Hi Kort,

Thanks for the email.

The first thing to say is that movements can decrease a bit as the person has the illness for a longer period of time. Sometimes medications can reduce the movements but I don’t know if your mom has been taking any different medications (or the same medication at a different dose). Medications for movements can sometimes lead to people being a bit more “out of touch” too.

Having said that, people can appear to “lose touch” for other reasons. One reason might be that it’s more difficult either to take information on board, or to speak. Sometimes slower, more simplified communication from carers can bring people back in touch a bit more.

It’s difficult to advise you on specifics, not ever having met your mum but I hope I’ve been able to help a bit.

Best wishes

Hugh